Medical Specialty >> Orthopedics

Doctors Lounge - Orthopedics Answers

Back to Orthopedics Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/01/2017.

Forum Name: Joint surgery

Question: Osteochondrosis dissecans and supplements


 Svetliaka - Sun May 24, 2009 2:53 pm

Hello, I had a knee operation(Osteochondrosis dissecans with cartilage transplantation) a few days ago. Now I have to be in wheel-chair for 6 weeks. I have now a natural implant into my knee. I am practicing bodybuilding and after these 6 weeks I would like to return back my form, so I would like to take some supplements. So my question is, is there any ingredient in these supplements, which can decompose my implant? So these the products: PlasmaJet(http://www.bilder-upload.eu/show.php?file=bvxkB1rvV75xhAI.jpg), SuperPump(http://www.bilder-upload.eu/show.php?file=fOkHippVNRTQIsW.jpg), SizeOn(http://www.bilder-upload.eu/show.php?file=qQii0KbDZPgfJ0e.jpg).
So a medicine like Isotretinoin(against acne) has the ability to kill cells off that divide too quickly. So my doctor forbid me to take it.
I hope for an answer, because it is very important for me!
Thank you very much!
 Tom Plamondon PA-C - Mon Jun 15, 2009 9:25 pm

User avatar Hello,
I do not see anything in the ingredient which would deteriorate the bone but double check with the manufacturer first.

Of more concern is the repetitive load which body building will place on the knee. I would be extra cautious and work closely with the orthopedist before restarting lower body work.

Take care.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us